Hail, Texas
- When
- June 19, 7:32 PM CST
- Where
- Texas County, 4.48 mi W of Hooker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.860, -101.300
An upper level disturbance and moderate instability, led a few severe storms across the Oklahoma Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An upper level disturbance and moderate instability, led a few severe storms across the Oklahoma Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 6:14 PM CST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 714 PM CDT Tue Jun 19 2018 .AVIATION... 00Z TAF Cycle: Thunderstorm currently moving toward KGUY that may include strong winds and hail. Included tempo group to capture expected timing for this activity. Convection not expected to reach KDHT or KAMA, but will have to watch for possible initiation along outflow boundaries later in the evening. VFR cigs generally expected through the period, however a brief period of MVFR/IFR cigs is possible later tonight along and just behind a front moving through. Some shower activity also can't be ruled out. The front is expected to move through KGUY/KDHT between 06z and 09z and reach KAMA between 08z and 11z. There is some possibility that the front may stall prior to reaching KAMA, but confidence is much higher that it will push through resulting in north to northeast winds at 15 to 20 knots. Outflow from storms near KGUY may result in a wind shift earlier. Ward && .PREV DISCUSSION... /Issued 348 PM CDT Tue Jun 19 2018/ DISCUSSION... Rich moisture remains in place over the Texas and Oklahoma Panhandles. Surface dewpoints in the 60s most areas, with 70 noted in far eastern Texas Panhandle. Dryline is near a line from Kenton to Tucumcari, with dewpoints below 50 along and west of dryline. Visible satellite data reveal enhanced moisture flux convergence over western half of forecast area along distinct north-to-south convergence zones in the form of enhanced cumulus development. Have opted to include isolated evening thunderstorms in this area, where cap is close to being breached downstream of weak shortwave trof. More substantial pops remain across Oklahoma Panhandle, where stronger shortwave trof is poised to cross. Frontal boundary running northeast from surface low near Trinidad is expected to advance slowly southward this evening, reaching northwest corner of forecast area around 1 AM CDT. Thunderstorms expected to be most numerous near this front, and are expected to spread south through much of the Texas Panhandle by 7 AM, covering much of the area north of Interstate 40. On Wednesday, additional thunderstorms should be confined to eastern zones, along and ahead of cold front. Front expected to clear all of forecast area around 3 PM. Wednesday night and Thursday should be mostly uneventful as more stable post-frontal air settles in. On Thursday night, disturbances in northwest flow aloft help lapse rates to steepen, while providing support for thunderstorm development as modest low-level flow leads to increasing moisture and instability. Have increased pops over western half Thursday night. For Friday and beyond, northwest or near-zonal flow expected to prevail, with ensembles depicting wide range regarding timing of disturbances. Have generally followed pop pattern suggested by Blend, while limiting pops to mostly 20 and 30 percent. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/2
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Tue Jun 19 2018 OKZ001>003-TXZ001>020-317-201100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 348 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected. Some thunderstorms may be strong to severe with damaging winds and heavy rainfall being the main hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday through Saturday. Some thunderstorms may be strong with winds up to 50 MPH and heavy rainfall being the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
The Dodge City radar (KDDC), 155 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Late report of golf ball size hail, time estimated from radar.
Late report from a trained spotter.
Late report from trained spotter of estimated 60 mph wind gust. Time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762324, 762325, 762326, 762327.